Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 49, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 1998, 5:26 PM CST for Williamson County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1998, 5:26 PM CST (23:26 UTC)
- Expired
- Apr 3, 1998, 6:15 PM CST
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Williamson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 12:45 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 032326 RRA SVRBNA TNC103-117-187-040015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 526 PM CST FRI APR 3 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE TN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...LINCOLN ...MARSHALL ...WILLIAMSON AT 5:26 A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM FAIRVIEW TO COLUMBIA TO JUST WEST OF PULASKI MOVING EAST AT 45 MPH. WIND GUSTS AROUND 65 MPH ARE POSSIBLE AS THE STORMS MOVE THROUGH FRANKLIN...LEWISBURG...AND FAYETTEVILLE. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:04 PM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 3, 1:04 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR CCF NATIONAL WEATHER SERVICE NASHVILLE TN 104 PM CST FRI APR 3 1998 WM FNT CONTS TO LIFT NWD. THIS COUPLED W/ A LITTLE SUNSHINE THIS AFTN SHUD GET THINGS HOPPING EVEN MORE. SOME DISCREPANCY BETWEEN ETA/NGM REGARDING STRENGTH OF SFC LO...BUT NGM APPRS TO BE ON TRACK ATTM. XPCT LO TO PASS OVR BNA VICINITY ARND 00Z W/ WIDESPREAD LO LVL CLDS & SOME LGT PCPN LINGERING INTO THE NIGHT. STG NW WIND SHUD DROP TEMPS LIKE A ROCK. PD 1 FCST LOOKS OK...ALTHO WUD INCRS POPS FOR BNA TO 50. FOR PD 2...WUD INCRS TEMP TO UPR 50S AS A COMPROMISE BETWEEN FWC/FAN. PDS 3 AND 4 SHUD BE MOSTLY CLEAR AS HI PRES DROPS ANCHOR OVR FA. NASHVILLE 45/58/38/65 5000 08
In the hours before
Special weather statement, Apr 3, 12:10 PM CST, 5 hours 16 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040210- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1210 PM CST FRI APR 3 1998 ...SEVERE WEATHER LIKELY THIS AFTERNOON AND EVENING IN MIDDLE TENNESSEE... RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ALERT FOR SEVERE WEATHER THIS FRIDAY AFTERNOON AND EVENING. THIS IS A SERIOUS SITUATION AND SHOULD NOT BE TAKEN LIGHTLY. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES WILL BE FROM 1PM CST THROUGH 8 PM CST. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES. BOYD
Special weather statement, Apr 3, 12:10 PM CST, 5 hours 16 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040210- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1210 PM CST FRI APR 3 1998 ...SEVERE WEATHER LIKELY THIS AFTERNOON AND EVENING IN MIDDLE TENNESSEE... RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ALERT FOR SEVERE WEATHER THIS FRIDAY AFTERNOON AND EVENING. THIS IS A SERIOUS SITUATION AND SHOULD NOT BE TAKEN LIGHTLY. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES WILL BE FROM 1PM CST THROUGH 8 PM CST. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES. BOYD
Local storm report, Apr 3, 1:32 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 PM CST FRI APR 03 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0119 PM WAVERLY TN 1 INCH HAIL
04/03/98 HUMPHREYS LOCAL LAW ENFORCEMENT
REPORTED THE HAIL 4 TO 5
N OF WAVERLY
0123 PM FAYETTEVILLE TN 1 INCH HAIL
04/03/98 LINCOLN SPOTTER REPORTED THE HAIL
6 SE FAYETTEVILLE
STEIGERWALDTLocal storm report, Apr 3, 1:32 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 PM CST FRI APR 03 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0119 PM WAVERLY TN 1 INCH HAIL
04/03/98 HUMPHREYS LOCAL LAW ENFORCEMENT
REPORTED THE HAIL 4 TO 5
N OF WAVERLY
0123 PM FAYETTEVILLE TN 1 INCH HAIL
04/03/98 LINCOLN SPOTTER REPORTED THE HAIL
6 SE FAYETTEVILLE
STEIGERWALDTLocal storm report, Apr 3, 2:05 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CST FRI APR 03 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0143 PM CARLISLE TN .75 INCH HAIL
04/03/98 STEWART REPORTED BY SPOTTER
0158 PM CLARKSVILLE TN 1 INCH HAIL
04/03/98 MONTGOMERY SPOTTER REPORTED THE HAIL
4 TO 5 N OF CUMBERLAND
FURNACE
STEIGERWALDTLocal storm report, Apr 3, 2:05 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CST FRI APR 03 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0143 PM CARLISLE TN .75 INCH HAIL
04/03/98 STEWART REPORTED BY SPOTTER
0158 PM CLARKSVILLE TN 1 INCH HAIL
04/03/98 MONTGOMERY SPOTTER REPORTED THE HAIL
4 TO 5 N OF CUMBERLAND
FURNACE
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:18 AM CST | Severe Thunderstorm Warning | OHX | Giles | 27 min |
| Apr 3, 12:26 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Moore | 49 min |
| Apr 3, 12:56 PM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 49 min |
| Apr 3, 1:11 PM CST | Tornado Warning | OHX | Benton, Humphreys | 49 min |
| Apr 3, 1:16 PM CST | Tornado Warning | OHX | Lincoln | 29 min |
| Apr 3, 1:21 PM CST | Tornado Warning | OHX | Stewart | 49 min |
| Apr 3, 1:37 PM CST | Tornado Warning | OHX | Houston | 33 min |
| Apr 3, 1:42 PM CST | Tornado Warning | OHX | Franklin | 48 min |
| Apr 3, 1:47 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 33 min |
| Apr 3, 1:50 PM CST | Tornado Warning | OHX | Dickson, Humphreys | 45 min |
| Apr 3, 1:50 PM CST | Tornado Warning | OHX | Montgomery | 45 min |
| Apr 3, 2:07 PM CST | Tornado Warning | OHX | Grundy, Marion | 48 min |
| Apr 3, 2:10 PM CST | Tornado Warning | OHX | Cheatham | 35 min |
| Apr 3, 2:13 PM CST | Severe Thunderstorm Warning | OHX | Rutherford | 62 min |
| Apr 3, 2:18 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 62 min |
| Apr 3, 2:23 PM CST | Tornado Warning | OHX | Robertson | 62 min |
| Apr 3, 2:36 PM CST | Severe Thunderstorm Warning | OHX | Cannon | 49 min |
| Apr 3, 2:37 PM CST | Tornado Warning | OHX | Bedford, Marshall | 48 min |
| Apr 3, 2:46 PM CST | Tornado Warning | OHX | Sumner | 64 min |
| Apr 3, 2:53 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 62 min |
| Apr 3, 3:03 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Hickman, Williamson | 62 min |
| Apr 3, 3:13 PM CST | Tornado Warning | OHX | Coffee | 32 min |
| Apr 3, 3:16 PM CST | Tornado Warning | OHX | Smith, Trousdale, Wilson | 64 min |
| Apr 3, 3:19 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 61 min |
| Apr 3, 3:21 PM CST | Tornado Warning | OHX | Macon | 64 min |
| Apr 3, 3:26 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Marion, Sequatchie | 49 min |
| Apr 3, 3:34 PM CST | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| Apr 3, 3:37 PM CST | Severe Thunderstorm Warning | OHX | Maury, Williamson | 48 min |
| Apr 3, 3:48 PM CST | Severe Thunderstorm Warning | OHX | Lincoln | 32 min |
| Apr 3, 3:48 PM CST | Tornado Warning | OHX | Davidson, Sumner | 47 min |
| Apr 3, 3:54 PM CST | Tornado Warning | OHX | Clay, Jackson | 31 min |
| Apr 3, 4:01 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 49 min |
| Apr 3, 4:02 PM CST | Severe Thunderstorm Warning | OHX | Hickman | 33 min |
| Apr 3, 4:15 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 50 min |
| Apr 3, 4:20 PM CST | Tornado Warning | OHX | Clay, Jackson, Overton, Pickett | 65 min |
| Apr 3, 4:23 PM CST | Severe Thunderstorm Warning | OHX | Cannon | 32 min |
| Apr 3, 4:32 PM CST | Severe Thunderstorm Warning | OHX | DeKalb | 33 min |
| Apr 3, 4:34 PM CST | Tornado Warning | OHX | Bedford | 51 min |
| Apr 3, 4:40 PM CST | Tornado Warning | OHX | DeKalb | 35 min |
| Apr 3, 4:42 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 48 min |
| Apr 3, 4:47 PM CST | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 48 min |
| Apr 3, 4:49 PM CST | Severe Thunderstorm Warning | OHX | Maury | 46 min |
| Apr 3, 4:53 PM CST | Tornado Warning | OHX | White | 32 min |
| Apr 3, 4:55 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Warren | 50 min |
| Apr 3, 4:58 PM CST | Severe Thunderstorm Warning | OHX | Putnam | 32 min |
| Apr 3, 5:04 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 46 min |
| Apr 3, 5:07 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 48 min |
| Apr 3, 5:10 PM CST | Tornado Warning | OHX | Van Buren, Warren | 50 min |
| Apr 3, 5:14 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 51 min |
| Apr 3, 5:16 PM CST | Severe Thunderstorm Warning | OHX | Marion, Sequatchie | 49 min |
| Apr 3, 5:20 PM CST | Severe Thunderstorm Warning | OHX | Giles, Maury | 50 min |
| Apr 3, 5:23 PM CST | Tornado Warning | OHX | White | 32 min |
| Apr 3, 5:26 PM CST | Severe Thunderstorm Warning | OHX | Lincoln, Marshall | 49 min |
| Apr 3, 5:51 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 49 min |
| Apr 3, 5:54 PM CST | Severe Thunderstorm Warning | OHX | Bledsoe | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.